My doctor confirmed yesterday, 8/27/2012 that I do have trigeminal neuralgia on the left side of my face. She prescribed Tegretol 200mg to start. I was supposed to start last night however I am a little scared of what kind of side effects I will experience from this medication. I left a message for my doctor to call me back as I would like to see if I could cut the pill in half to take only 100mg to start. I would appreciate if you or someone can share their experience taking this medication. I know that it depends on the individual as to what kind of side effects you can experience with this medication, however knowing how they were able to get through this can help prepare me and ease my nerves.
How are you doing on the Tegretol? You are correct that everyone reacts to the meds differently. Some people get great relief from Tegretol. Others find that it makes them feel like they're in a "brain fog".
The best thing is to work closely with your doctor and pharmacist and listen to your body. Be aware that you have to wean on and off these types of drugs with a doctor's advice. Also, these drugs can depress you, so keep in touch with your doctor if you experience that.
The great thing is there are a number of these drugs, so if one doesn't agree with you, your doctor can prescribe something else. At the right dosage level, these drugs can control your pain.
I also have TN for 9 months on right side of face caused by a blood vessel pushing on the nerve behind my nose.
Tegretol really helped me for the first 7 months and then i traveled on a plane and received a nasty shock of pain which has been hard to control for the last 7 weeks.
I now take a combination of Tegretol and Lyrica which is still not blocking all the pain. I believe this week i am suffering from a sinus infection and the pain has gotten worse with minimal relief for medication.
I wanted your thoughts on this?
Sorry to hear you're dealing with TN pain. Have you discussed other medications with your doctor? Everyone reacts differently to the various drugs available. Maybe another drug in combination with Trileptal would control your pain.
What imaging test did you have? MRI? MRA? CT? If you have a compression, is MVD surgery an option?
I've heard many stories of nasal infections causing increases in pain. If you search on Grays Anatomy on bartleby.com, you can see the Trigeminal Nerve and all it's branches and the many places on your face that it touches, especially the nose area and teeth.
Talk to your doctor about what options you have to control your pain. You don't want the TN nerve to "learn" the wrong thing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.